\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Inhomogeneous Patlak-Keller-Segel models and aggregation equations with nonlinear diffusion in $\mathbb{R}^d$

Abstract Related Papers Cited by
  • Aggregation equations and parabolic-elliptic Patlak-Keller-Segel (PKS) systems for chemotaxis with nonlinear diffusion are popular models for nonlocal aggregation phenomenon and are a source of many interesting mathematical problems in nonlinear PDEs. The purpose of this work is to give a more complete study of local, subcritical and small-data critical/supercritical theory in $\mathbb{R}^d$, $d \geq 2$. Some existing results can be found in the literature; however, one of the most important cases in biological applications, that is the $\mathbb{R}^2$ case, had not been studied. In this paper, we treat two related systems, which are different generalizations of the classical parabolic-elliptic PKS model. In the first class, nonlocal aggregation is modeled by convolution with a general interaction potential, studied in this generality in our previous work [6]. For this class of models we also present several large data global existence results for critical problems. The second class is a variety of PKS models with spatially inhomogeneous diffusion and decay rate of the chemo-attractant, which is potentially relevant to biological applications and raises interesting mathematical questions.
    Mathematics Subject Classification: Primary: 35K55, 35K15; Secondary: 35K65.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    L. Ambrosio, N. Gigli and G. Savaŕe, Gradient Flows in Metric Spaces and in the Space of Probability Measures, Lectures in Mathematics, Birkhäuser, 2005.

    [2]

    J. Azzam and J. Bedrossian, Bounded mean oscillation and the uniqueness of active scalars, To appear in Trans. Amer. Math. Soc.,

    [3]

    J. Bedrossian, Global minimizers for free energies of subcritical aggregation equations with degenerate diffusion, Appl. Math. Letters, 24 (2011), 1927-1932.doi: 10.1016/j.aml.2011.05.022.

    [4]

    J. Bedrossian, Intermediate asymptotics for critical and supercritical aggregation equations and Patlak-Keller-Segel models, Comm. Math. Sci., 9 (2011), 1143-1161.doi: 10.4310/CMS.2011.v9.n4.a11.

    [5]

    J. Bedrossian and I. Kim, Global existence and finite time blow-up for critical Patlak-Keller-Segel models with inhomogeneous diffusion, SIAM J. Math. Anal., 45 (2013), 934-964. arXiv:1108.5301.doi: 10.1137/120882731.

    [6]

    J. Bedrossian, N. Rodríguez and A. Bertozzi, Local and global well-posedness for aggregation equations and Patlak-Keller-Segel models with degenerate diffusion, Nonlinearity, 24 (2011), 1683-1714.doi: 10.1088/0951-7715/24/6/001.

    [7]

    Y. Benyamini and J. Lindenstrauss, Geometric Nonlinear Functional Analysis, vol. 48 of Colloquium Publications, American Mathematical Society, 2000.

    [8]

    A. Bertozzi and J. Brandman, Finite-time blow-up of $L^\infty$-weak solutions of an aggregation equation, Comm. Math. Sci., 8 (2010), 45-65.doi: 10.4310/CMS.2010.v8.n1.a4.

    [9]

    A. Bertozzi and D. Slepčev, Existence and uniqueness of solutions to an aggregation equation with degenerate diffusion, Comm. Pure. Appl. Anal., 9 (2010), 1617-1637.doi: 10.3934/cpaa.2010.9.1617.

    [10]

    P. Biler and T. Nadzieja, Global and exploding solutions in a model of self-gravitating systems, Reports on Mathematical Physics, 52 (2003), 205-225, URL http://www.sciencedirect.com/science/article/pii/S0034487703900139.doi: 10.1016/S0034-4877(03)90013-9.

    [11]

    A. Blanchet, On the parabolic-elliptic Patlak-Keller-Segel system in dimension 2 and higher, arXiv:1109.1543.

    [12]

    A. Blanchet, V. Calvez and J. Carrillo, Convergence of the mass-transport steepest descent scheme for subcritical Patlak-Keller-Segel model, SIAM J. Num. Anal., 46 (2008), 691-721.doi: 10.1137/070683337.

    [13]

    A. Blanchet, E. Carlen and J. Carrillo, Functional inequalities, thick tails and asymptotics for the critical mass Patlak-Keller-Segel model, Journal of Functional Analysis, 262 (2012), 2142-2230. arXiv:1009.0134.doi: 10.1016/j.jfa.2011.12.012.

    [14]

    A. Blanchet, J. Carrillo and P. Laurençot, Critical mass for a Patlak-Keller-Segel model with degenerate diffusion in higher dimensions, Calc. Var., 35 (2009), 133-168.doi: 10.1007/s00526-008-0200-7.

    [15]

    A. Blanchet, J. Carrillo and N. Masmoudi, Infinite time aggregation for the critical Patlak-Keller-Segel model in $\mathbb R^2$, Comm. Pure Appl. Math., 61 (2008), 1449-1481.doi: 10.1002/cpa.20225.

    [16]

    A. Blanchet, J. Dolbeault, M. Escobedo and J. Fernández, Asymptotic behavior for small mass in the two-dimensional parabolic-elliptic Keller-Segel model, J. Math. Anal. Appl., 361 (2010), 533-542.doi: 10.1016/j.jmaa.2009.07.034.

    [17]

    A. Blanchet, J. Dolbeault and B. Perthame, Two-dimensional Keller-Segel model: Optimal critical mass and qualitative properties of the solutions, E. J. Diff. Eqn, 2006 (2006), 1-32.

    [18]

    S. Boi, V. Capasso and D. Morale, Modeling the aggregative behavior of ants of the species polyergus rufescens, Nonlinear Anal. Real World Appl., 1 (2000), 163-176, Spatial heterogeneity in ecological models (Alcalá de Henares, 1998).doi: 10.1016/S0362-546X(99)00399-5.

    [19]

    M. Brenner, P. Constantin, L. Kadanoff, A. Schenkel and S. Venkataramani, Diffusion, attraction and collapse, Nonlinearity, 12 (1999), 1071-1098.doi: 10.1088/0951-7715/12/4/320.

    [20]

    M. Burger, V. Capasso and D. Morale, On an aggregation model with long and short range interactions, Nonlin. Anal. Real World Appl., 8 (2007), 939-958.doi: 10.1016/j.nonrwa.2006.04.002.

    [21]

    M. Burger, M. D. Francesco and M. Franek, Stationary states of quadratic diffusion equations with long-range attraction, Communications in Mathematical Sciences, 11 (2013), 709-738. arXiv:1103.5365.doi: 10.4310/CMS.2013.v11.n3.a3.

    [22]

    V. Calvez and J. Carrillo, Volume effects in the {Keller-Segel} model: Energy estimates preventing blow-up, J. Math. Pures Appl., 86 (2006), 155-175.doi: 10.1016/j.matpur.2006.04.002.

    [23]

    E. Carlen and M. Loss, Competing symmetries, the logarithmic HLS inequality and Onofri's inequality on $\mathbb S^n$, Geom. Func. Anal., 2 (1992), 90-104.doi: 10.1007/BF01895706.

    [24]

    J. Carrillo, A. Jüngel, P. Markowich, G. Toscani and A. Unterreiter, Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities, Montash. Math., 133 (2001), 1-82.doi: 10.1007/s006050170032.

    [25]

    P. Chavanis, J. Sommeria and R. Robert, Statistical mechanics of two-dimensional vortices and collisionless stellar systems, The Astrophysical Journal, 471 (1996), 385.doi: 10.1086/177977.

    [26]

    L. Corrias, B. Perthame and H. Zaag, Global solutions of some chemotaxis and angiogenesis systems in high space dimensions, Milan J. Math., 72 (2004), 1-28.doi: 10.1007/s00032-003-0026-x.

    [27]

    J. Dolbeault and B. Perthame, Optimal critical mass in the two dimensional Keller-Segel model in $\mathbb R^2$, C.R. Acad. Sci. Paris, Sér I Math, 339 (2004), 611-616.doi: 10.1016/j.crma.2004.08.011.

    [28]

    L. Evans, Partial Differential Equations, vol. 19 of Grad. Stud. Math., American Mathematical Society, 1998.

    [29]

    D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer-Verlag, 2001.

    [30]

    E. M. Gurtin and R. McCamy, On the diffusion of biological populations, Math. Biosci., 33 (1977), 35-49.doi: 10.1016/0025-5564(77)90062-1.

    [31]

    T. Hillen and K. J. Painter, A user's guide to {PDE} models for chemotaxis, J. Math. Biol., 58 (2009), 183-217.doi: 10.1007/s00285-008-0201-3.

    [32]

    D. Horstmann, From 1970 until present: The Keller-Segel model in chemotaxis and its consequences, I, Jahresber. Deutsch. Math.-Verein, 105 (2003), 103-165.

    [33]

    W. Jäger and S. Luckhaus, On explosions of solutions to a system of partial differntial equations modelling chemotaxis, Trans. Amer. Math. Soc., 329 (1992), 819-824.doi: 10.2307/2153966.

    [34]

    E. F. Keller and L. Segel, Model for chemotaxis, J. Theor. Biol., 30 (1971), 225-234.

    [35]

    R. Killip and M. Vişan, Nonlinear Schrödinger equations at critical regularity, Amer. Math. Soc., Providence, RI, Clay Math. Proc.,, Evolution equations, 17 (2013), 325-437.

    [36]

    I. Kim and Y. Yao, The Patlak-Keller-Segel model and its variations: Properties of solutions via maximum principle, SIAM J. Math. Anal., 44 (2), (2012), 568-602

    [37]

    R. Kowalczyk, Preventing blow-up in a chemotaxis model, J. Math. Anal. Appl., 305 (2005), 566-588.doi: 10.1016/j.jmaa.2004.12.009.

    [38]

    E. Lieb and M. Loss, Analysis, vol. 14 of Grad. Stud. Math., American Mathematical Society, 2001.

    [39]

    G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co. Inc., River Edge, NJ, 1996.

    [40]

    P. Lions, The concentration-compactness principle in the calculus of variations. the locally compact case, part 1, Ann. I.H.P., Anal. Nonlin., 1 (1984), 109-145.

    [41]

    S. Luckhaus and Y. Sugiyama, Large time behavior of solutions in super-critical case to degenerate Keller-Segel systems, Math. Model. Numer. Anal., 40 (2006), 597-621.doi: 10.1051/m2an:2006025.

    [42]

    S. Luckhaus and Y. Sugiyama, Asymptotic profile with optimal convergence rate for a parabolic equation of chemotaxis in super-critical cases, Indiana Univ. Math. J., 56 (2007), 1279-1297.doi: 10.1512/iumj.2007.56.2977.

    [43]

    P. A. Milewski and X. Yang, A simple model for biological aggregation with asymmetric sensing, Comm. Math. Sci., 6 (2008), 397-416.doi: 10.4310/CMS.2008.v6.n2.a7.

    [44]

    A. Mogilner and L. Edelstein-Keshet, A non-local model for a swarm, Journal of Mathematical Biology, 38 (1999), 534-570.doi: 10.1007/s002850050158.

    [45]

    D. Morale, V. Capasso and K. Oelschläger, An interacting particle system modelling aggregation behavior: From individuals to populations, Journal of mathematical biology, 50 (2005), 49-66.doi: 10.1007/s00285-004-0279-1.

    [46]

    T. Nagai, Blow-up of radially symmetric solutions to a chemotaxis system, Adv. Math. Sci. Appl., 5 (1995), 581-601.

    [47]

    A. Okubo, Dynamical aspects of animal grouping: Swarms, schools, flocks, and herds, Advances in Biophysics, 22 (1986), 1-94.doi: 10.1016/0065-227X(86)90003-1.

    [48]

    F. Otto, The geometry of dissipative evolution equations: The porous medium equation, Comm. Part. Diff. Eqn., 26 (2001), 101-174.doi: 10.1081/PDE-100002243.

    [49]

    C. S. Patlak, Random walk with persistence and external bias, Bull. Math. Biophys., 15 (1953), 311-338.doi: 10.1007/BF02476407.

    [50]

    B. Perthame and A. Vasseur, Regularization in Keller-Segel type systems and the De Giorgi method, Commun. Math. Sci., 10 (2012), 463-476.doi: 10.4310/CMS.2012.v10.n2.a2.

    [51]

    R. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, vol. 49 of Math. Surveys and Monographs, American Mathematical Society, 1997.

    [52]

    E. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton University Press, 1993.

    [53]

    Y. Sugiyama, Global existence in sub-critical cases and finite time blow-up in super-critical cases to degenerate Keller-Segel systems, Diff. Int. Eqns., 19 (2006), 841-876.

    [54]

    Y. Sugiyama, Application of the best constant of the Sobolev inequality to degenerate Keller-Segel models, Adv. Diff. Eqns., 12 (2007), 121-144.

    [55]

    Y. Sugiyama, The global existence and asymptotic behavior of solutions to degenerate to quasi-linear parabolic systems of chemotaxis, Diff. Int. Eqns., 20 (2007), 133-180.

    [56]

    C. Topaz and A. Bertozzi, Swarming patterns in a two-dimensional kinematic model for biological groups, SIAM J. Appl. Math., 65 (2004), 152-174.doi: 10.1137/S0036139903437424.

    [57]

    C. Topaz, A. Bertozzi and M. Lewis, A nonlocal continuum model for biological aggregation, Bull. Math. Bio, 68 (2006), 1601-1623.doi: 10.1007/s11538-006-9088-6.

    [58]

    M. Weinstein, Nonlinear Schrödinger equations and sharp interpolation estimates, Comm. Math. Phys., 87 (1982/83), 567-576.

    [59]

    T. Witelski, A. Bernoff and A. Bertozzi, Blowup and dissipation in a critical-case unstable thin film equation, Euro. J. Appl. Math., 15 (2004), 223-256.doi: 10.1017/S0956792504005418.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(135) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return